Home Print this page Email this page Small font size Default font size Increase font size
Users Online: 88
Home About us Editorial board Search Ahead of print Current issue Archives Submit article Instructions Contacts Login 
CASE REPORT
Year : 2020  |  Volume : 9  |  Issue : 3  |  Page : 161-164

Massive citalopram overdose associated with recurrent seizures and bilateral shoulder dislocations


1 Department of Clinical Toxicology, Isfahan Clinical Toxicology Research Center, School of Medicine, Isfahan University of Medical Sciences, Isfahan, Iran
2 Emergency Department, Austin Toxicology Unit, Victorian Poisons Information Centre, Austin Health; Department of Medicine, School of Clinical Sciences at Monash Health, Monash University; Department of Medicine and Radiology, Centre for Integrated Critical Care, Melbourne Medical School, University of Melbourne, Melbourne, Victoria, Australia
3 Department of Clinical Toxicology, School of Medicine, Isfahan University of Medical Sciences, Isfahan, Iran

Correspondence Address:
Dr. Farzad Gheshlaghi
Department of Clinical Toxicology, Isfahan Clinical Toxicology Research Center, School of Medicine, Isfahan University of Medical Sciences, Isfahan
Iran
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/jrpp.JRPP_20_24

Rights and Permissions

Selective serotonin reuptake inhibitors (SSRIs) are widely used in the treatment of many types of mental disorders. Citalopram is commonly used as a new generation of SSRIs in this regard; however, unfortunately, its overdose is associated with seizure and heart disorders. The reported case in the present study indicated recurrent seizures, nonspecific ST-T changes, and prolonged QT interval due to the overuse of citalopram. The patient had bilateral anterior shoulder dislocation along with right proximal humerus fracture that was occurred during the seizure. The dislocation was initially reduced and then fixed. Moreover, the seizure was controlled with diazepam without any problems, and cardiac monitoring continued for 2 days. Massive citalopram overdose may be associated with recurrent seizures and QT prolongation. Complications postseizures, such as shoulder dislocations, should be examined for and managed appropriately.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed48    
    Printed0    
    Emailed0    
    PDF Downloaded10    
    Comments [Add]    

Recommend this journal